Home Metastatic breast cancer



Capecitabine

GlynnisGlynnis Member Posts: 344
Hi everyone, I’ve been on the kisqali/letrozole mix of medications since April 2019, they are starting to not fully work now so they are putting me Capecitabine (chemotherapy) tablets, is anyone else on these if so how’s things on them, side effects ect

Comments

  • arpiearpie Mid North Coast, NSWMember Posts: 6,249
    edited January 7
    Hi @Glynnis - if you put 'capecitabine' in the 'Search area' at the top of the Discussions page .... it will bring up various posts where others have commented on using it ....

    My husband was on it for 9 months (just stopped taking it in Dec) and found he had a very dry mouth & the other main side effect for him, was the skin peeling on just one of his feet (not both .... weird!)  Some get Neuropathy .... His sleep patterns were also very erratic but that could also have been his chemo infusion as well (oxaliplatin)

    All the best, take care xx
  • GlynnisGlynnis Member Posts: 344
    Thankyou @arpie yes doctor said about skin,will do a search
  • jgameaujgameau Member Posts: 17
    I was on Capecitabine for 5 months; just swapped over to Trodelvy as I have TNBC which has spread to bones.  I found Capecitabine slightly better side effects than previous IV chemo 4.5 years ago.  I initially had dry mouth but that went away; a bit of fatigue, but nothing like previous chemo. Worst side effect is what has already been highlighted- hand/foot syndrome. My feet got really hot, felt tender to walk on, tried lots of different creams. I found Dermal Therapy with urea the most soothing.  Only thing that really fixed the side effect of blistering/ peeling feet was to lower dose.  I started at 3250 mg / day and end up at 2200mg which seemed tolerable.   It did help reduce my tumour markers, but I have now swapped to new chemo more targeted for TNBC….. but harsher side effects 😰
  • arpiearpie Mid North Coast, NSWMember Posts: 6,249
    Same with hubby, sadly, @jgameau .... his feet are slowly getting back to normal after stopping the Capecitabine in late Nov - but the gastro side effects from the new chemo from Dec 1 is really debilitating.  :(  Apart from 'exhaustion/tiredness, it is by far the worst side effect, plus he's lost most of his hair too.  :(   We are spreading his treatments from 2 weeks to 3 weeks, to 4 weeks & hope that he will have more time to 'recover' from it before the next treatment ...... we may even go to 5 weeks ...... 

    take care & all the best with your new chemo regime xx 
     
  • VangirlVangirl Melbourne CBDMember Posts: 346
    I'm on Capecitabine since November. Very few side effects apart from tiredness and occasional nausea. Bowels a bit slow too.
  • arpiearpie Mid North Coast, NSWMember Posts: 6,249
    That's good to hear, @vangirl xx. Long may it last!  I hope none of it gets worse.
  • VangirlVangirl Melbourne CBDMember Posts: 346
    Thanks @arpie . Scan next week, so fingers crossed it's actually working.🤞
  • arpiearpie Mid North Coast, NSWMember Posts: 6,249
    All the best xx Fingers & toes crossed xx
  • jgameaujgameau Member Posts: 17
    Best of luck from me too.   And hopefully the hand foot syndrome doesn’t happen for you!   🤞
  • GlynnisGlynnis Member Posts: 344
    Hi everyone, I had a delay of a week before I started the capacitebine, due to having a tooth out, so been on it one week now with now side effects except tiredness, so that I am pleased with
Sign In or Register to comment.